Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Corpus Christi, TX

August 21, 2014La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Aug 21, 2014, 3:03 AM CDT for La Salle County, Webb County, Texas. It took effect at Aug 21, 2014, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2014, 3:03 AM CDT (08:03 UTC)
In effect from
Aug 21, 2014, 2:00 PM CDT
Expired
Aug 21, 2014, 9:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2066 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS84 KCRP 210803
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 AM CDT THU AUG 21 2014

...RED FLAG CONDITIONS EXPECTED ACROSS THE WESTERN BRUSH COUNTRY
THIS AFTERNOON AND EARLY EVENING...

.THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN
15 AND 25 MPH WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH AT
TIMES...AND LOW HUMIDITY VALUES ARE EXPECTED TO RESULT IN CRITICAL
FIRE WEATHER CONDITIONS OVER WEBB AND LA SALLE COUNTIES THIS
AFTERNOON.

TXZ229-239-211700-
/O.UPG.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/
/O.NEW.KCRP.FW.W.0010.140821T1900Z-140822T0200Z/
LA SALLE-WEBB-
303 AM CDT THU AUG 21 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE
HUMIDITY FOR THE WESTERN BRUSH COUNTRY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HART
1 follow-up statement
625 
WWUS84 KCRP 211609
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1109 AM CDT THU AUG 21 2014

...RED FLAG CONDITIONS ACROSS THE WESTERN BRUSH COUNTRY THIS
AFTERNOON AND EARLY EVENING...

.THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN
15 AND 25 MPH WITH FREQUENT GUSTS BETWEEN 25 AND 30 MPH AT
TIMES...AND LOW HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS OVER WEBB AND LA SALLE COUNTIES THIS AFTERNOON.


TXZ229-239-220200-
/O.CON.KCRP.FW.W.0010.140821T1900Z-140822T0200Z/
LA SALLE-WEBB-
1109 AM CDT THU AUG 21 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY FOR THE
WESTERN BRUSH COUNTRY...

* TIMING...EARLY AFTERNOON THROUGH MID EVENING.

* WIND...SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30
  MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 21, 12:42 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 21, 12:42 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1242 AM CDT THU AUG 21 2014

.DISCUSSION...UPDATE FOR 06Z AVIATION.

&&

.AVIATION...PERIODS OF MVFR CIGS REMAINDER OF TONIGHT WITH VFR
PREVAILING FROM MID MRNG THRU REMAINDER OF THE TAF PERIOD AT ALL
TERMINALS. STRONG SRLY LLJ AROUND 40 KTS WILL AID IN STRATUS
DVLPMNT AROUND 2 KFT ACROSS MUCH OF S TX TONIGHT. HAVE A MIXTURE
OF SCT TO BKN CIGS FOR ALL TERMINALS THRU MID MRNG THURS. DRIER
AIRMASS /XCPT AT SFC/ IS XPCTD TO BUILD INTO THE REGION DRNG THE
DAY THURS RESULTING IN LESS CLOUD COVER AND THUS VFR PREVAILING.
GUSTY SRLY WINDS REST OF TONIGHT WILL GRADUALLY DECREASE IN
INTENSITY BY SUNRISE /LIGHTEST AT KVCT AND STRONGEST AT KLRD/ AND
NON CONVECTIVE LLWS HAS BEEN INCLUDED IN TAFS FOR TONIGHT DUE TO
STRENGTH OF LLJ JUST ABOVE THE SFC. LLJ WILL QUICKLY MIX DOWN
BEGINNING AROUND MID MRNG WITH SUSTAINED WINDS OF 15 TO 25 KTS AND
GUSTS TO AROUND 30 KTS LIKELY THRU EARLY EVENING AT ALL TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  97  80  97  77  /  10  10  10  10  10
VICTORIA          79 100  78 100  76  /  10  10  10  10  10
LAREDO            82 105  81 105  79  /  10  10  10  10  10
ALICE             78 102  78 101  75  /  10  10  10  10  10
ROCKPORT          83  94  82  93  81  /  10  10  10  10  10
COTULLA           78 103  77 103  75  /  10  10  10  10  10
KINGSVILLE        79  99  78 100  76  /  10  10  10  10  10
NAVY CORPUS       82  93  81  93  81  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: LA SALLE...WEBB.

GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Aug 20, 4:25 PM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT WED AUG 20 2014

TXZ229>234-239>247-211200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
425 PM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS OVER SOUTH TEXAS WILL DIMINISH BY EARLY THIS
EVENING.

A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT FOR WEBB COUNTY DUE
TO DRY FUELS...LOW RELATIVE HUMIDITY VALUES...AND GUSTY SOUTHEAST
WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
REMAINDER OF THE BRUSH COUNTRY.

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM CDT FOR NUECES...SAN
PATRICIO...KLEBERG...JIM WELLS...AND VICTORIA COUNTIES FOR HEAT
INDICES OF 110 DEGREES OR GREATER. AFTERNOON HEAT INDICES FROM 105
TO 109 DEGREES ARE EXPECTED ELSEWHERE ACROSS SOUTH TEXAS REST OF
THIS AFTERNOON.

A MODERATE RISK OF RIP CURRENTS IS IN EFFECT THIS EVENING FOR GULF
FACING BEACHES OF THE MIDDLE TEXAS COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS AND THE
ADJACENT COASTAL WATERS MONDAY AND TUESDAY.

MAXIMUM HEAT INDEX VALUES BETWEEN 108 AND 112 ARE EXPECTED OVER
THE COASTAL BEND...EASTERN BRUSH COUNTRY...AND VICTORIA CROSSROADS
DURING THE AFTERNOON THURSDAY.

HEAT INDEX VALUES BETWEEN 105 AND 109 ARE EXPECTED FRIDAY THROUGH
TUESDAY...WITH A FEW LOCATIONS REACHING 110 DEGREES FOR A SHORT
TIME THURSDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE WESTERN
BRUSH COUNTRY THURSDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH
IS IN EFFECT FOR WEBB AND LA SALLE COUNTIES THURSDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR DURING THE
AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS FRIDAY.
DIMINISHING WINDS THIS WEEKEND WILL DIMINISH THE FIRE WEATHER
CONCERNS THIS WEEKEND THROUGH EARLY NEXT WEEK.

THE RIP CURRENT RISK ALONG GULF FACING BEACHES MAY BECOME
ELEVATED AT TIMES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
425 PM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING FOR
BAYS...WATERWAYS...AND WATERS OUT 20 NM FROM BAFFIN BAY TO PORT
ARANSAS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY AFTERNOON
AND EVENING OVER PORTIONS OF THE BAYS AND NEAR-SHORE WATERS.

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 20, 9:45 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 PM CDT WED AUG 20 2014

TXZ239-210315-
WEBB-
945 PM CDT WED AUG 20 2014

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CHUPADERA RANCH AIRPORT...OR 26
MILES SOUTH OF CARRIZO SPRINGS...MOVING NORTH AT 25 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:03 AM CDTHeat AdvisoryCRPJim Wells, Kleberg, Nueces, San Patricio, Victoria16 hr
Aug 21, 3:03 AM CDTSmall Craft AdvisoryCRP19 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.